Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2007, 4:44 PM EDT for Glades County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 7, 2007, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 149 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 072044 SVRMFL FLC043-072130- /O.NEW.KMFL.SV.W.0095.070707T2044Z-070707T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 444 PM EDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST GLADES COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MOORE HAVEN. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MOORE HAVEN AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2678 8118 2678 8096 2694 8109 2692 8120 $$ DG
1 follow-up statement
000 WWUS52 KMFL 072121 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT SAT JUL 7 2007 FLC043-072130- /O.EXP.KMFL.SV.W.0095.000000T0000Z-070707T2130Z/ GLADES FL- 520 PM EDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST GLADES COUNTY EXPIRES AT 530 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM EDT. LAT...LON 2678 8118 2678 8096 2694 8109 2692 8120 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT SAT JUL 7 2007 .DISCUSSION...AS OF EARLY AFTERNOON...VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW THAT EAST AND WEST COAST SEA BREEZES HAVE PUSHED INLAND. THE EAST COAST SEA BREEZE WAS ACTIVE ACROSS THE EAST COAST METRO AREAS IN THE LATE MORNING TO EARLY AFTERNOON HOURS BUT THIS ACTIVITY HAS SINCE WEAKENED. ELSEWHERE NUMEROUS THUNDERSTORMS WERE DEVELOPING ALONG THE WEST COAST SEA BREEZE AND ACROSS THE INTERIOR. FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING...EXPECT SEA BREEZES TO CONTINUE INLAND. THIS SHOULD CAUSE AN INCREASE IN ACTIVITY ACROSS INTERIOR AND NORTHERN LOCATIONS AS CONVERGENCE INCREASES. STORMS MAY MOVE SLOWLY BEFORE PRODUCING OUTFLOW BOUNDARIES AND MINOR ROADWAY/POOR DRAINAGE FLOODING WILL BE POSSIBLE. EARLIER STATIONARY STORM OVER THE EAST COAST METRO AREAS PRODUCED OVER 2.5 INCHES OF RAIN IN UNDER 40 MINUTES. BEYOND THIS EVENING...MODELS AGREE THAT THE DEEP LAYERED RIDGE OVER THE SOUTHWEST ATLANTIC WILL BUILD WESTWARD THROUGH TOMORROW AND THE RIDGE AXIS WILL BUILD ACROSS SOUTH FL THIS PERIOD. THIS WILL BEGIN A TRANSITION INTO A MORE TYPICAL GENERAL EASTERLY FLOW REGIME. ON SUNDAY...NAM/GFS AGREE THAT DRIER MID LEVEL AIR POISED OVER THE EASTERN BAHAMAS WILL MOVE WESTWARD AND ACROSS SOUTH FL...THOUGH SOME MID LEVEL MOISTURE REMAINS IN PLACE ESPECIALLY NORTH OF A GENERAL NAPLES TO PALM BEACH COUNTY LINE. NAM IS A LITTLE FURTHER SOUTH WITH THE LINGERING MID LEVEL MOISTURE. WITH A GENERAL LIGHT SE TRANSITIONAL FLOW IN PLACE...IT APPEARS THAT LATE MORNING/MIDDAY SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST COAST LOCATIONS WITH THE HIGHEST AFTERNOON POPS BEING ACROSS NORTHERN INTERIOR LOCATIONS AS SEA BREEZE PUSHES INLAND FROM THE EAST COAST. AS THE GENERAL EASTERLY FLOW REGIME TAKES OVER AND THE DEEP LAYERED RIDGE BUILDS OVER SOUTH FL MONDAY AND INTO MID WEEK...THE COMBINATION OF DRIER MID LEVEL AIR AND A DOMINANT EAST COAST SEA BREEZE WILL FAVOR INTERIOR AND WESTERN AREAS FOR THE BULK OF AFTERNOON CONVECTION...WITH LESS COVERAGE THAN IN PREVIOUS DAYS AND POPS RETURNING BACK TOWARDS LOWER CLIMATOLOGICAL LEVELS. WITH THE EASTERLY FLOW...THE WARMEST READINGS WILL BE FOUND ACROSS THE WESTERN INTERIOR AND WEST COAST...WHERE MOST AREAS COULD SEE MAX TEMPS IN THE 94-96 DEGREE RANGE EARLY NEXT WEEK DEPENDING ON HOW EARLY ANY CONVECTION DEVELOPS TO OFFSET DAYTIME HEATING. HEAT INDICES COULD ALSO APPROACH 105 DURING PEAK HEATING IN THESE AREAS DUE TO CONTINUED HIGH DEWPOINTS. IT SHOULD BE NOTED THAT AS WE TRANSITION BACK INTO AN EASTERLY FLOW REGIME...THE RISK FOR RIP CURRENTS WILL INCREASE AT THE ATLANTIC BEACHES ESPECIALLY BEGINNING ON MONDAY. BEACHGOERS SHOULD BE ALERT TO THIS POSSIBILITY AS IT HAS BEEN A WHILE SINCE WEVE BEEN IN A FAVORABLE PATTERN FOR RIP CURRENT FORMATION. && .AVIATION...VFR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH THE AFTERNOON AND EVENING HOURS. MOST OF THE CONVECTION, WHICH COULD BECOME QUITE STRONG WILL REMAIN INLAND AWAY FROM ALL TERMINALS AND WILL DECREASE BY THE EARLY EVENING HOURS. && .MARINE...SE WINDS 10 KTS OR LESS ON SUNDAY WILL BECOME EASTERLY TO EAST SOUTHEASTERLY MONDAY THROUGH MID WEEK WITH SPEEDS GENERALLY 10 TO 15 KNOTS AND SEAS 3 TO 4 FEET. && .FIRE WEATHER...NO CONCERNS OUTSIDE OF FREQUENT LIGHTNING STRIKES WITH ANY THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 78 90 / 20 30 20 20 FORT LAUDERDALE 78 90 80 90 / 20 30 20 20 MIAMI 77 90 79 90 / 20 30 20 20 NAPLES 75 92 75 94 / 20 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION: GR REST: STRASSBERG
Hazardous weather outlook, Jul 7, 4:00 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT SAT JUL 7 2007 FLZ063-066>075-168-172>174-081045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 PM EDT SAT JUL 7 2007 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY AGAIN THIS EVENING AND EVENING...MAINLY ACROSS INTERIOR, LAKE OKEECHOBEE AND NORTHEASTERN SECTIONS OF SOUTH FLORIDA. THERE IS A CHANCE OF THUNDERSTORMS ELSEWHERE. FREQUENT TO EXCESSIVE...DEADLY LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH. FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL RESULT IN PONDING OF WATER ON POORLY DRAINED AREAS AND ROADWAYS, ESPECIALLY ACROSS NORTHERN INTERIOR SECTIONS AND NEAR LAKE OKEECHOBEE. TEMPERATURES: AFTERNOON TEMPERATURES IN THE MID 90S OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA ALONG WITH HIGH MOISTURE CONTENT IN THE LOWER PORTION OF THE ATMOSPHERE WILL RESULT IN HEAT INDICES OF AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DEVELOPMENT OF STRONGER EASTERLY WINDS BY THE BEGINNING OF NEXT WEEK WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jul 7, 2:03 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST MIAMI LAKES 25.91N 80.31W
07/07/2007 M60 MPH MIAMI-DADE FL NWS EMPLOYEE
0110 PM TSTM WND DMG MIAMI LAKES 25.91N 80.31W
07/07/2007 MIAMI-DADE FL NWS EMPLOYEE
4 TO 6 INCH DIAMETER BRANCHES DOWN
&&
RADERSpecial weather statement, Jul 7, 4:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT SAT JUL 7 2007 FLZ063-066-067-072100- HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL- 419 PM EDT SAT JUL 7 2007 AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER THE SOUTHERN SHORES OF LAKE OKEECHOBEE INCLUDING THE CITY OF CLEWISTON. THESE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:46 AM EDT | Marine Weather Statement | MFL | 7 hr | |
| Jul 7, 1:15 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 31 min |
| Jul 7, 1:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 7, 1:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 7, 4:00 PM EDT | Marine Weather Statement | MFL | 90 min | |
| Jul 7, 4:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 7, 5:11 PM EDT | Special Marine Warning | MFL | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.